Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 38, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 22, 2012, 2:44 PM EDT for Delaware County, Sullivan County, New York. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2012, 2:44 PM EDT (18:44 UTC)
- Expired
- Jun 22, 2012, 3:13 PM EDT
- In force
- 29 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Delaware County, NY, Sullivan County, NY
The radar
The Albany radar (KENX), 94 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:41 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
848
WUUS51 KBGM 221844
SVRBGM
NYC025-105-221945-
/O.NEW.KBGM.SV.W.0038.120622T1844Z-120622T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
244 PM EDT FRI JUN 22 2012
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL DELAWARE COUNTY IN CENTRAL NEW YORK...
NORTHERN SULLIVAN COUNTY IN CENTRAL NEW YORK...
* UNTIL 345 PM EDT.
* AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EAST BRANCH...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROSCOE BY 312 PM EDT...
HAZEL BY 320 PM EDT...
LIVINGSTON MANOR BY 326 PM EDT...
PARKSVILLE BY 336 PM EDT...
WILLOWEMOC AND 6 MILES NORTH OF NEVERSINK BY 346 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4174 7457 4189 7522 4205 7517 4204 7473
4203 7474 4202 7477 4192 7454
TIME...MOT...LOC 1844Z 280DEG 19KT 4196 7512
$$
RHB2 follow-up statements
328 WWUS51 KBGM 221906 SVSBGM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 306 PM EDT FRI JUN 22 2012 NYC025-221916- /O.CAN.KBGM.SV.W.0038.000000T0000Z-120622T1945Z/ DELAWARE NY- 306 PM EDT FRI JUN 22 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DELAWARE COUNTY IS CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE COUNTY AND THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. LAT...LON 4174 7457 4187 7511 4202 7477 4192 7454 TIME...MOT...LOC 1906Z 280DEG 19KT 4194 7497 $$ NYC105-221945- /O.CON.KBGM.SV.W.0038.000000T0000Z-120622T1945Z/ SULLIVAN NY- 306 PM EDT FRI JUN 22 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR NORTHERN SULLIVAN COUNTY... AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROCKLAND...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ROSCOE BY 315 PM EDT... HAZEL...JOSCELYN AND SHANDELEE BY 320 PM EDT... LIVINGSTON MANOR BY 325 PM EDT... PARKSTON AND LEWBEACH BY 330 PM EDT... PARKSTON AND PARKSVILLE BY 335 PM EDT... ANDERSON BY 340 PM EDT... PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS! A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. && LAT...LON 4174 7457 4187 7511 4202 7477 4192 7454 TIME...MOT...LOC 1906Z 280DEG 19KT 4194 7497 $$ RHB
087 WWUS51 KBGM 221913 SVSBGM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 313 PM EDT FRI JUN 22 2012 NYC105-221923- /O.CAN.KBGM.SV.W.0038.000000T0000Z-120622T1945Z/ SULLIVAN NY- 313 PM EDT FRI JUN 22 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SULLIVAN COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKENED AND THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. LAT...LON 4174 7457 4187 7511 4202 7477 4192 7454 TIME...MOT...LOC 1913Z 280DEG 19KT 4193 7492 $$ RHB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:31 PM EDT, 13 minutes earlier.
Area forecast discussion, Jun 22, 2:31 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 231 PM EDT FRI JUN 22 2012 .SYNOPSIS... A COLD FRONT WILL FINISH MOVING THROUGH THE AREA THIS AFTERNOON...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY ALONG AND SOUTHEAST OF THE POCONOS AND CATSKILLS. SOME STORMS COULD CONTAIN DAMAGING WINDS AND HAIL. BEHIND THE FRONT...MORE COMFORTABLE WEATHER WILL SETTLE IN OVER THE WEEKEND WITH HIGHS IN THE UPPER 70S TO LOW 80S. OUR NEXT SHOT AT RAIN WILL COME LATE SUNDAY INTO SUNDAY NIGHT...ASSOCIATED WITH AN INCOMING COLD FRONT. AN UNSETTLED PATTERN WITH COOLER THAN NORMAL TEMPERATURES...WILL BE IN PLACE FOR MOST OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... 200 PM UPDATE... THOUGH LOW LEVEL CONVERGENCE IS BETTER WITH THE LEE TROUGH EAST OF THE MOUNTAINS...ENOUGH DIURNAL HEATING WITH MIXING HAS PREVENTED VEERING WINDSHIFT FROM BEING AS REALIZED IN THE SOUTHEASTERN ZONES...AS HAD OCCURRED EARLIER ACROSS THE REMAINDER OF THE AREA. NOW THAT UPPER WAVE IS CATCHING UP WITH THE ZONE OF DIURNAL HEATING...SOME CONVECTION HAS INITIATED SOUTHEAST OF A TOWANDA- BINGHAMTON-DELHI LINE AS EXPECTED. IT HAS QUICKLY BECOME A BIT BETTER ORGANIZED COMPARED TO PREVIOUSLY ANTICIPATED HOWEVER...TO THE POINT THAT SEVERE THUNDERSTORM WATCH WAS NEEDED MAINLY FOR PROSPECTS OF GUSTY WINDS /WITH 25-35 KT SHEAR IN THE 2KM-6KM LAYER/. HOWEVER...WITH WAVE RUNNING INTO 1000-1500 MIXED LAYER CAPE AND SURFACED-BASED LIFTED INDICES OF -3 TO -6...LARGE HAIL NOT OUT OF THE QUESTION AS WELL...WITH SOME ELEVATED MESOCYCLONES ALREADY HINTED AT ON SOME RADAR SIGNATURES. UPPER WAVE TAKES CONVECTION QUICKLY OUT OF THE AREA THIS EVENING...WITH A MUCH MORE COMFORTABLE AIR MASS INBOUND INCLUDING DEWPOINTS IN THE 50S AS WELL AS EVENTUAL TEMPERATURES...ADVECTING NORTHWEST TO SOUTHEAST. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... 230 PM UPDATE... UPPER TROUGH SWINGS THROUGH SATURDAY. NORTHEASTERN ZONES APPEAR TO HAVE ENOUGH INSTABILITY /FEW HUNDRED CAPE AND STEEP LAPSE RATES/ AND MOISTURE IN THE SOUNDINGS FOR ISOLATED TO SCATTERED SHOWERS...PERHAPS EVEN A LITTLE THUNDER ALONG AND NORTH OF THE MOHAWK VALLEY. PRECIPITABLE WATER TOO LOW FOR SHOWERS ELSEWHERE. WITH DEWPOINTS CRASHING INTO LOWER 50S AND TEMPERATURES BACK DOWN TO NORMAL VALUES...LOOKING AT A VERY COMFORTABLE. SATURDAY NIGHT WILL BE ON THE COOL SIDE WITH RADIATIONAL COOLING. A FEW OF THE TYPICALLY COLDER VALLEYS COULD SLIP INTO UPPER 40S. MAINLY DRY DAY SUNDAY...AGAIN WITH NEAR NORMAL TEMPERATURES...BUT A PASSING SHORTWAVE LATE IN THE DAY COULD TRY TO BRING IN A FEW SHOWERS FROM THE NORTHWEST LATE IN THE DAY. STRENGTH OF THIS WAVE COULD BE SUFFERING CONVECTIVE FEEDBACK FROM UPSTREAM COMPLEXES. REGARDLESS...NEXT FRONT SET TO COME THROUGH 06Z-18Z MONDAY. WITH FAIR AGREEMENT IN MODELS...WENT AHEAD AND UPGRADED POPS INTO LIKELY DURING THIS PERIOD...CARRYING WEST TO EAST. SURFACE FRONT AND DIGGING TROUGH...EVENTUALLY CUTTING OFF TO UPPER LOW...ARE IN TANDEM. WITH FALLING HEIGHTS...ELEVATED INSTABILITY OCCURS AS MID LEVEL LAPSE RATES STEEPEN...ALLOWING FOR THUNDER CHANCES EVEN WITH UNFAVORABLE TIMING DIURNALLY LATE SUNDAY NIGHT INTO MONDAY MORNING. PERIOD OF BELOW NORMAL TEMPERATURES BEGINS MONDAY...AS MOST LOCATIONS STRUGGLE TO EVEN REACH 70 DEGREES...OUTSIDE THE LOWER ELEVATIONS. && .LONG TERM /TUESDAY THROUGH THURSDAY/... WE FOLLOWED HPC GUIDANCE CLOSELY WITH GNRLY UNSETTLED CONDITIONS AS THE UPR TROF DEEPENS ACRS THE RGN EARLY NXT WEEK. ONLY TWEEK WAS TO INDICATE MORE OPTIMISTIC CONDTIONS NXT THURSDAY AS 00Z EURO/12Z GFS SUGGESTED DRY CONDITIONS WITH WEAK SFC RIDGING. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... MVFR/BRIEF IFR AT AVP THRU 20Z DUE TO CLUSTER OF TSRA. OTRW...HIGH PRES BUILDING IN WITH VFR PREVAILING THRU 18Z SAT. THERE WILL BE POTNL LATE TNGT FOR BRIEF MVFR AT ELM AND AVP DUE TO BR. WINDS THIS AFTN NWLY 10-15 KTS...L&V OR NW < 5 KTS TNGT...THEN NW TO N ON SAT 10-15 KTS. OUTLOOK... SUN...MAINLY VFR. SUN NGT TO WED...CHC MVFR IN SCT -SHRA...MAINLY DAYTIME. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...HEDEN NEAR TERM...MDP SHORT TERM...MDP LONG TERM... AVIATION...
Hazardous weather outlook, Jun 22, 1:47 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 147 PM EDT FRI JUN 22 2012 NYZ009-015>018-022>025-036-037-044>046-055-PAZ038-231800- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BRADFORD- 147 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ056-057-062-PAZ039-040-043-044-047-048-072-231800- BROOME-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 147 PM EDT FRI JUN 22 2012 ...SEVERE THUNDERSTORM WATCH 417 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS THIS AFTERNOON...AS A FRONT FINISHES MOVING THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 22, 2:04 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 204 PM EDT FRI JUN 22 2012 PAZ039-221900- SUSQUEHANNA PA- 204 PM EDT FRI JUN 22 2012 ...STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSQUEHANNA COUNTY... * AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR HOP BOTTOM...AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ALFORD AT 210 PM EDT... HOP BOTTOM AT 215 PM EDT... WEST LENOX AND HARFORD AT 220 PM EDT... GIBSON AT 225 PM EDT... ROYAL AND LENOXVILLE AT 230 PM EDT... JACKSON AT 235 PM EDT... ELKDALE AT 240 PM EDT... BURNWOOD AND ARARAT AT 245 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4185 7549 4164 7547 4167 7596 4185 7594 MSE
Special weather statement, Jun 22, 2:21 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
221 PM EDT FRI JUN 22 2012
PAZ043-044-047-221915-
LACKAWANNA PA-LUZERNE PA-WYOMING PA-
221 PM EDT FRI JUN 22 2012
...STRONG THUNDERSTORM WILL AFFECT NORTHERN LUZERNE...SOUTHWESTERN
LACKAWANNA AND SOUTHWESTERN WYOMING COUNTIES...
* AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
SWOYERSVILLE...AND MOVING EAST AT 15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
EXETER AND INKERMAN AT 230 PM EDT...
PITTSTON AND WEST PITTSTON AT 235 PM EDT...
HUGHESTOWN AT 240 PM EDT...
DUPONT AND AVOCA AT 245 PM EDT...
GLENDALE AND MOOSIC AT 250 PM EDT...
SCRANTON AT 255 PM EDT...
SPRINGBROOK CORNERS AND DUNMORE AT 310 PM EDT...
YOSTVILLE AND ELMHURST AT 315 PM EDT...
LAT...LON 4122 7633 4131 7632 4142 7626 4142 7554
4122 7554 4119 7556
MSELocal storm report, Jun 22, 2:42 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
242 PM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TSTM WND DMG HOP BOTTOM 41.71N 75.77W
06/22/2012 SUSQUEHANNA PA EMERGENCY MNGR
TREE DOWN AT THE INTERSECTION OF STATE ROUTE 2096 AND
2009 IN LATHROP TOWNSHIP NEAR HOP BOTTOM
&&
MJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:35 PM EDT | Special Weather Statement | BGM | Sullivan | 55 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.